Fentanyl and The Opioid Crisis

Fentanyl-opioid-crisis

Even with opioid addiction gaining national attention, overdose death rates from synthetic opioids (other than methadone) have more than doubled.  This in part is a result of illicitly manufactured fentanyl.

What is Fentanyl and Why is it Leading the Opioid Crisis?

Fentanyl is an opioid prescribed to treat pain with the terminally ill. It is also used for surgical anesthesia. Fentanyl has a high risk for addiction and abuse even when prescribed by a doctor. It is 80 to hundreds times stronger than morphine and usually is only prescribed to opioid tolerant patients. A person who experiments with fentanyl has a high risk of overdose.

Fentanyl is also being made illegally. On the street it is cheap, easily accessible and highly potent.  For that reason it is mixed with other drugs. One such drug fentanyl is mixed with is heroin. The result of the mixture is a more potent and bigger batch of heroin that costs less and gives a powerful high that can cause nausea, respiratory depression, unconsciousness and death. Fentanyl mixtures can be hundreds of times more powerful than heroin, hence making it extremely dangerous and deadly. Fentanyl is not only being mixed with heroin, but is also with cocaine, Xanax, and other prescription drugs, consequently contributing to increases in overdose deaths of other substances.

The Truth About Addiction and Fentanyl

Anyone seeking a high from heroin, oxycodone, Xanax, or any other prescription drug may not know that the “powder” or pill they have has been cut with fentanyl. These counterfeit pills look like the real thing and certainly there is no way the addict can tell the difference.  A person in the grips of addiction is also not even concerned about taking drugs that have been mixed with fentanyl.   Above all, addicts just want to get high.

Signs and Symptoms of Overdose:

  • Dizziness and fainting
  • Difficulty in swallowing
  • Severe confusion
  • Extreme fatigue or altered level of consciousness
  • Shallow or difficult breathing
  • Cardiac arrest

If you recognize any of these symptoms, seek emergency help immediately.

Help is Available

If you or a loved one is suffering for opioid abuse, it is more dangerous than ever because you don’t know what you are actually taking.  As a result, the consequences can be deadly. Please don’t be a statistic. Contact A.M.C. of Columbus or A.M.C. of Nashville today. Your call is confidential.

Privacy Guaranteed. No Commitment.

Call For Help Now!

A.M.C. of Columbus (614) 868 2669

A.M.C. of Nashville (615) 970 6260

Contact A.M.C. of Columbus
Contact A.M.C. of Nashville
2018-09-27T16:14:24+00:00